Tornadoes · United States · Arkansas · 2012

EF2 tornado, Little Bay to Chowan, Arkansas, January 22, 2012

From Little Bay to Chowan, this EF2 tornado ran 19.6 miles across Calhoun, Dallas and Cleveland counties on January 22, 2012, touching down at 7:13 PM CST and reaching 550 yards wide. It killed nobody, and did $4.1 million of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
January 22, 2012
Touchdown
7:13 PM CST (01:13 UTC)
Lifted
7:35 PM CST (01:35 UTC)
On the ground
22 minutes
Path length
19.6 miles (31.6 km)
Path width
550 yards (503 m)
Deaths
0
Injuries
0
Property damage
$4.1 million
Counties
Calhoun, Dallas and Cleveland counties
Touchdown point
33.763, -92.545
Lift-off point
33.916, -92.257
Record number
1201221913-01

What the Weather Service recorded

The day of the 22nd began cloudy, chilly, and foggy across most of Arkansas. During the day, however, much warmer air surged northward across much of the state. In the evening, a cold front plowed into the warmth and moisture, triggering severe thunderstorms and seven tornadoes.

An EF1 tornado tracked through timber lands in Calhoun County. Most of the damage consisted of trees being blown down or having their tops taken off. The tornado exited Calhoun County north-northwest of Thornton and entered Dallas County west-southwest of Beech Grove.

This tornado exited Calhoun County north-northwest of Thornton and entered Dallas County west-southwest of Beech Grove. Soon after entering the county, the tornado increased to EF2 intensity. The clubhouse at the Fordyce Country Club was badly damaged and the bathhouse was blown into the swimming pool. The tornado then knocked down two large, steel power transmission towers, causing the transmission lines to fall across Arkansas 273, where a motorist ran into them. Next, the tornado tracked through the northern side of Fordyce, where the damage was the most extensive. A damage survey by the American Red Cross indicated 11 single family dwellings (including 3 mobile homes) were destroyed, 6 had major damage, and 5 had minor damage. In addition to the structural damage, hundreds of trees and many power lines were blown down. The tornado exited Dallas County north of the Fordyce airport and entered Cleveland County west-northwest of Kingsland.

This tornado exited Dallas County north of the Fordyce airport and entered Cleveland County west-northwest of Kingsland. In Cleveland County, the tornado destroyed a church that had stood since 1852. A mobile home was destroyed, with a mattress hung up in a tree. Another mobile home had its roof taken off. Hundreds of trees were blown down. The tornado ended near the Saline River, in the Channings Ferry area.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at Jan 22, 5:28 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jan 22, 5:28 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 PM CST SUN JAN 22 2012

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION BELOW...AS WELL AS UPDATED
ZONES/FORECAST FOR TORNADO WATCH #5 AND NEAR TERM TEMP/DEWPT
TRENDS.

&&

.AVIATION...

PERSISTENT FOG AND LOW CIGS HAVE CONTINUED ACROSS PORTIONS OF THE
STATE...MAINLY LOCATIONS ALONG AND NORTH OF THE WARM FRONT. THIS
FRONT WAS PUSHING NORTH INTO NERN SECTIONS OF THE STATE. TERMINALS
HOT...HRO AND BPK HAVE SEEN THE WORST CONDITIONS SO FAR. OTHER
SITES HAVE SEEN IMPROVING CONDITIONS...BUT THAT ALSO MEANS TSRA
POTENTIAL IS INCREASING AS TEMPS HAVE WARMED SIGNIFICANTLY. HAVE
MENTIONED TSRA AT THE CENTRAL AND SRN SITES...AND VCSH AT NRN
SITES. THUNDERSTORM POTENTIAL AND THE LOW CIGS AND VIS WILL
DECREASE SIGNIFICANTLY AS THE COLD FRONT SURGES EAST ACROSS THE
STATE OVERNIGHT. EXPECT BREEZY WEST AND NW WINDS BEHIND THE
FRONT...AND CLEARING SKIES THROUGH MON MORNING. WINDS SHOULD CALM
DOWN DURING MON AFTERNOON AS HIGH PRESSURE MOVES OVER THE STATE.

&&

.PREV DISCUSSION... /ISSUED 225 PM CST SUN JAN 22 2012/

SHORT TERM...TONIGHT THROUGH WEDNESDAY

NOT A LOT OF VALUE CAN BE ADDED AT THIS TIME AS CURRENT FORECAST
SEEMS TO HAVE A GOOD HANDLE ON OVERALL SITUATION. MODELS AGREE THAT
AN OVERALL PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE PERIOD WITH
A COUPLE OF SYSTEMS TO DEAL WITH. MODEL DIFFERENCES ARE NOT ENOUGH
THAT ONE MODEL SOLUTION CAN BE FAVORED OVER ANOTHER SO THE MIDDLE OF
THE ROAD APPROACH WILL BE USED ONCE AGAIN.

POSSIBLE SEVERE WEATHER EVENT STILL ON TRACK FOR LATE THIS AFTERNOON
AND EARLY THIS EVENING OVER THE EASTERN HALF OF THE STATE WITH MAIN
IMPACT AREA ACROSS THE EASTERN TWO ROWS OF COUNTIES IN THE LITTLE
ROCK COUNTY WARNING AREA.

A LARGE AND INTENSE TROUGH IS CLEARLY VISIBLE OVER THE CENTRAL AND
SOUTHERN HIGH PLAINS AT THIS TIME. SYSTEM WILL CONTINUE TO EJECT TO
THE EAST...TAKING ON MORE OF A NEGATIVE TILT AS IT DOES. SYSTEM WILL
BE ACCOMPANIED BY STRONG JET STREAK AND SIGNIFICANT HEIGHT FALLS AS
IT KICKS OUT. STRONG SURFACE REFLECTION IS LOCATED OVER EASTERN
KANSAS AT THIS TIME AND EXPECTED TO RACE OFF TO THE NORTHEAST AND
DRAG A COLD FRONT ACROSS THE STATE THIS EVENING. ALL SIGNS CONTINUE
TO POINT TOWARDS CONVECTIVE DEVELOPMENT AHEAD OF THIS FRONT OVER
EASTERN ARKANSAS LATE THIS AFTERNOON.

STORMS THAT DEVELOP SHOULD QUICKLY BECOME SEVERE WITH DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALL THREATS. THE
QUESTION REMAINS IF THE CONVECTION ORGANIZES QUICK ENOUGH TO PROVIDE
A SIGNIFICANT SEVERE THREAT OR IF THE MAIN THREAT WILL BE A BIT
FURTHER EAST. LOW CLOUDS AND FOG MAY ALSO INHIBIT STORM DEVELOPMENT
OVER SOME  OF THE COUNTRY WARNING AREA UNTIL LATER ON BUT WARM
FRONT ADVANCING FROM THE SOUTH EXPECTED TO CLEAR US OUT AND
INTRODUCE DEEP GULF MOISTURE.

MODELS REMAIN CONSISTENT IN DEVELOPING DISCREET STORMS LATE THIS
AFTERNOON AND EARLY EVENING BEFORE CELLS MERGE INTO A LINE AND RACE
EAST. CURRENT CURRENT THINKING IS THAT AREAS EAST OF US67/167
CORRIDOR COULD SEE AT LEAST ISOLATED SEVERE THUNDERSTORMS THIS
EVENING. THE COLD FRONT WILL CLEAR THE STATE BY AROUND MIDNIGHT
TONIGHT...TAKING THE STORM THREAT WITH IT. GRADIENT WINDS WILL
REMAIN HIGH ENOUGH THAT A LAKE WIND ADVISORY WILL BE NEEDED TONIGHT.

QUASI ZONAL FLOW AND HIGH PRESSURE WILL PROVIDE A MILD AND DRY
MONDAY BEFORE THE NEXT DEEP PACIFIC TROUGH...EXPECTED TO BE OVER THE
GREAT BASIN LATE MONDAY COMES INTO PLAY. MODELS REMAIN CONSISTENT IN
CARVING OUT AN UPPER LOW AND PLACING IT NEAR EL PASO BY THE END OF
TUESDAY. A MOIST LOW LEVEL AIR MASS RETURNS AND OVERRUNS A WARM
FRONT STRETCHED ALONG THE GULF COAST TUESDAY NIGHT AND WEDNESDAY AS
LOW PRESSURE PASSES TO THE SOUTH. RAIN WILL TAPER OFF WEDNESDAY
NIGHT BUT SOME AREAS COULD SEE LOCALLY HEAVY AMOUNTS. OVERALL THE
MAX/MAV TEMPS LOOK REASONABLE AND ARE GENERALLY ACCEPTED.

LONG TERM...THURSDAY THROUGH SUNDAY

SPLIT FLOW WILL CONTINUE INTO THE EXTENDED...WITH MODELS SLOWER
IN MOVING UPPER SYSTEM AWAY FROM THE STATE. ANOTHER WEAK
SYSTEM/COLD FRONT WILL MOVE THROUGH ON FRIDAY/EARLY SATURDAY...AND
INTRODUCED SMALL RAIN CHANCES. HIGH PRESSURE WILL THEN MOVE
IN...WITH DRY CONDITIONS TO CLOSE OUT THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     39  56  32  57 /  60   0   0  10
CAMDEN AR         41  63  38  65 /  40   0   0  10
HARRISON AR       34  55  31  58 /  20   0   0  10
HOT SPRINGS AR    39  60  34  63 /  30   0   0  10
LITTLE ROCK   AR  40  59  34  61 /  50   0   0  10
MONTICELLO AR     43  62  38  65 /  70   0   0  10
MOUNT IDA AR      38  61  34  63 /  20   0   0  10
MOUNTAIN HOME AR  36  55  31  57 /  30   0   0  10
NEWPORT AR        40  56  33  57 /  70   0   0  10
PINE BLUFF AR     42  60  37  63 /  60   0   0  10
RUSSELLVILLE AR   36  58  32  60 /  20   0   0  10
SEARCY AR         40  57  33  59 /  60   0   0  10
STUTTGART AR      42  59  36  61 /  70   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 3 AM CST MONDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

&&

AVIATION...62
Hazardous weather outlook, Jan 22, 2:45 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CST SUN JAN 22 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
245 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

A SLIGHT TO MODERATE RISK OF SEVERE STORMS WILL BE POSSIBLE OVER
PARTS OF CENTRAL AND EASTERN ARKANSAS THIS AFTERNOON TO EVENING.

FOG...LOCALLY DENSE...WILL CONTINUE FOR THE NEXT SEVERAL HOURS AND
CREATE HAZARDOUS DRIVING CONDITIONS. AREA MOTORISTS SHOULD USE EXTRA
CAUTION.

OTHERWISE...THE FAST MOVING STRONG STORM SYSTEM AND COLD FRONT
WILL MOVE THROUGH THE REGION TODAY AND TONIGHT...AND DEVELOP
SHOWERS AND THUNDERSTORMS. FACTORS WILL COME TOGETHER FOR
SCATTERED STRONG TO SEVERE STORMS...MAINLY OVER CENTRAL AND
EASTERN ARKANSAS.

THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK OF SEVERE
STORMS FOR MUCH OF CENTRAL ARKANSAS...WHILE A MODERATE RISK OF
SEVERE STORMS FOR MUCH OF EASTERN ARKANSAS. THE SEVERE STORMS WILL
HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. THERE WILL
ALSO BE AN ISOLATED TORNADO THREAT ESPECIALLY OVER EASTERN
ARKANSAS WHERE WIND FIELDS WILL BECOME MORE FAVORABLE. MAIN TIME
PERIOD OF EXPECTED SEVERE STORM POTENTIAL IS THIS AFTERNOON
THROUGH MIDNIGHT. THIS IS A DEVELOPING WEATHER SITUATION AND
ARKANSAS RESIDENTS SHOULD CLOSELY MONITOR THE WEATHER THIS
AFTERNOON THROUGH TONIGHT.

GUSTY WINDS WILL DEVELOP AS THE SYSTEM APPROACHES AND PASSES AND A
LAKE WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING UNTIL 3 AM
MONDAY MORNING.

THE SYSTEM WILL MOVE OUT OF ARKANSAS TONIGHT AND TAKE THE RAIN AND
STORMS TO THE EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT STORM SYSTEM WILL LIKELY AFFECT ARKANSAS AROUND MID WEEK
WITH RENEWED CHANCES FOR RAIN AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING DUE
TO THE SEVERE WEATHER THREAT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59/63

In the hours before

Local storm report, Jan 22, 6:38 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             8 N SEARCY              35.36N 91.73W
01/22/2012  E1.00 INCH       WHITE              AR   TRAINED SPOTTER

&&

56
Local storm report, Jan 22, 6:42 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             ROYAL                   34.52N 93.23W
01/22/2012  E0.88 INCH       GARLAND            AR   TRAINED SPOTTER

&&

56
Special weather statement, Jan 22, 6:46 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
646 PM CST SUN JAN 22 2012

ARZ041-042-052>054-230115-
CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PIKE AR-
646 PM CST SUN JAN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...SOUTHEASTERN
MONTGOMERY...WESTERN HOT SPRING...SOUTHERN GARLAND AND NORTHWESTERN
CLARK COUNTIES UNTIL 715 PM CST...

AT 641 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AMITY...OR 15 MILES EAST OF LAKE GREESON...
MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              LAKE HAMILTON...      HOT SPRINGS...
  ROCKWELL...           LOFTON...             LAKE CATHERINE...
  HOT SPRINGS NATL PARK...
  HOT SPRINGS MEM FLD...                      GLENWOOD...
  AMITY...              WELSH...              SUNSHINE...
  ROYAL...              ROSBORO...            RED OAK...
  POINT CEDAR...        PETTYVIEW...          PEARCY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3462 9307 3444 9291 3419 9347 3432 9357
TIME...MOT...LOC 0046Z 234DEG 54KT 3431 9340

64
Local storm report, Jan 22, 6:59 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
659 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             1 N GRAVEL RIDGE        34.89N 92.19W
01/22/2012  E1.00 INCH       PULASKI            AR   AMATEUR RADIO

&&

56
Local storm report, Jan 22, 7:06 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
706 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             JACKSONVILLE            34.87N 92.13W
01/22/2012  E1.00 INCH       PULASKI            AR   TRAINED SPOTTER

&&

56
Local storm report, Jan 22, 7:09 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
709 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             12 S FORDYCE            33.64N 92.41W
01/22/2012  E1.25 INCH       CALHOUN            AR   TRAINED SPOTTER

&&

56

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Shreveport, LA (KSHV), 00:00Z

1.2 hours before the tornado, 197 km from the path. January 23, 2012.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1190 joules per kilogram, CIN -4, lifted condensation level 1056 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 235 square meters per square second, 0 to 6 km bulk shear 53 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
1256 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
1.8
Supercell composite
6.9
0-3 km lapse rate
6.2 K/km

Open this sounding in Storm Lab

The surface observations

Camden (CDH), 41 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Little Rock radar (KLZK), 112 km away, was scanning. The volume nearest the touchdown began at 01:13 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2012 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are

The other tornadoes of January 22, 2012

12 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
January 227:29 PM CSTEF1Lonoke, AR0.850$100,000
January 228:05 PM CSTEF1Jefferson, AR3.8400$175,000
January 228:15 PM CSTEF2Jefferson, AR17.0300$825,000
January 228:36 PM CSTEF2Arkansas, AR14.4400$1.0 million
January 228:45 PM CSTEF1Arkansas, AR9.475$250,000
January 229:03 PM CSTEF1Monroe, AR8.4250$325,000
January 2210:18 PM CSTEF2White, IL18.0100$250,000
January 2210:34 PM CSTEF2Bolivar, MS3.43321$700,000
January 2210:42 PM CSTEF1Edwards, IL6.1100$30,000
January 2211:00 PM CSTEF0Quitman, MS0.375$50,000
January 2211:03 PM CSTEF1Calloway, KY5.6100$50,000
January 2211:55 PM CSTEF1Henderson, TN8.0150$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.